I have a 13 year old son whose doctor put him on risperidone .50 mg once a day to help him sleep and slow thoughts down at night. Also hes on Prozac for depression same doctor prescribes both. Doctor said risperidone would be a temporary medicine but did not say how temporary. I would say hes been on it for a year. We have weaned him off the risperidone by cutting dose in half for 1 week then one week of taking .25mg dose every other day for 1.5 weeks then stopped. His attitude has completely changed. Argumentative and seems like he don't care about a whole lot. Doesn't seem to get a good sleep. Is there good alternative medicines that will help with sleep/racing thoughts at bed time? Also he has depression but is on Prozac and will continue to be. I will not put him back on risperidone for a few reasons but I just found out that it is a psychotic drug and that bothers me. He has depression issues and sleep issues and cannot shut his brain off at night but in my opinion and everyone that knows him he does not have any psychotic issues. Looking for something that is tried and tested or prefer it to be and something that doesn't have severe side effects but also want something that will help him stay focused sleep and slow down thought process at bedtime. Remember hes 13
My son has ADHD and used to take Concerta for it. When he had trouble sleeping the psychiatrist prescribed clonidine for him and he was out like a light with 30-60 minutes of taking it. Clonidine is a blood pressure med with a side effect of sedation (it has to be taken more than once a day to effect blood pressure). It works quite well to help them sleep, they do not build a tolerance to it and it is not a habit forming drug. My son started this drug at age 7 and took it up through high school.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2011 • 4 answers
I have been on 40 mgs of Prozac for two and 1/2 weeks now. When will I get a good nights sleep again
Posted 11 Mar 2015 • 2 answers
Posted 12 Apr 2016 • 0 answers
Posted 9 May 2016 • 0 answers
Posted 22 Sep 2016 • 2 answers